Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
139 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes coughing and hoarse voice with GERD?

My husband has been diagnosed with gerd. He had an endoscopy and no hernia or ulcers were found. He has been taking dexilant DR 60 mg for almost a month. His symptoms are better but he suddenly starting coughing frequently and his voice has become hoarse. Can this be a side effect from the dexilant? He did not have a hoarse voice or coughing before. He does not appear to have any other symptoms of anything upper respiratory and generally does not feel ill.
Tue, 26 Aug 2014
Report Abuse
General Surgeon 's  Response
Hi! Good evening. i am Dr Shareef answering your query.

Your husband's cough is less likely to be due to Dexilant DR . The cough could either be due to a concomitant respiratory tract infection or could be due to inadvertent regurgitation of the gastric content into the trachea while in sleep. If I were your doctor, I would like to have a proper physical examination along with a ENT check up, and go for some related investigations if need be. I would also advise you to continue your medications as before.

I hope this information would help you in discussing with your family physician/treating doctor in further management of your problem. Please do not hesitate to ask in case of any further doubts.

Thanks for choosing health care magic to clear doubts on your health problems. I wish you an early recovery. Dr Shareef
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Dysphonia


What causes coughing and hoarse voice with GERD?

Hi! Good evening. i am Dr Shareef answering your query. Your husband s cough is less likely to be due to Dexilant DR . The cough could either be due to a concomitant respiratory tract infection or could be due to inadvertent regurgitation of the gastric content into the trachea while in sleep. If I were your doctor, I would like to have a proper physical examination along with a ENT check up, and go for some related investigations if need be. I would also advise you to continue your medications as before. I hope this information would help you in discussing with your family physician/treating doctor in further management of your problem. Please do not hesitate to ask in case of any further doubts. Thanks for choosing health care magic to clear doubts on your health problems. I wish you an early recovery. Dr Shareef